MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
S2444 elegance.It was reported that the subject experienced stent thrombosis during the index procedure.The subject underwent treatment with the eluvia drug-eluting stents and ranger drug-coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion (001) was in the left proximal superficial femoral artery (sfa), left mid sfa, left distal sfa, left proximal popliteal artery, extending up to left mid popliteal artery.The target lesion had a 5.5 mm distal reference vessel diameter with 70% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed by using 4 mm x 220 mm and 6 mm x 120 mm sterling over the wire pta balloon.Treatment of target lesion was performed by dilation using study devices, placement of two 7 mm x 120 mm, one 7 mm x 60 mm, and one 7 mm x 80 mm eluvia drug-eluting stents, followed by 6 mm x 120 mm ranger drug-coated balloon angioplasty.Following which, post-treatment was performed with placement of a 7 mm x 250 mm non-boston scientific stent and balloon dilation was performed by using a 6 mm x 60 mm non-boston scientific balloon, 7 mm x 80 mm sterling over the wire pta balloon, and 7 mm mustang balloon.Post treatment, the final residual stenosis was noted to be 30%.During the treatment of target lesion (001), angiography performed revealed under expansion of the 7 mm x 120 mm eluvia drug eluting stent, placed from distal sfa to proximal sfa.Subsequently, the under expanded stent was treated with balloon dilation using 7 mm x 80 mm sterling balloon, however, angiography revealed sluggish flow through sfa stent.Hence, attempt was made to expand the stent with lithotripsy using an unknown 6 mm x 60 mm balloon.Following which, angiography performed revealed flow limiting dissection which was treated with placement of 7 mm x 80 mm eluvia stent.Post procedural angiography performed revealed under expanded eluvia drug eluting stent and possible thrombus in the stent placed in the sfa.In response to the event, a non-boston scientific stent was deployed from above knee popliteal artery to the proximal sfa.Following which, aggressive angioplasty was performed to treat the under expanded stent with 7 mm mustang balloon which resulted in the full expansion of the sfa stent.Angiography performed revealed sluggish flow in the sfa stent with no evidence of residual stenosis or thrombus.On (b)(6) 2023, the subject was discharged from the hospital.
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6) a2 - age at time of event: the patient was 73 years old at the time of study enrollment.
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: the patient was 73 years old at the time of study enrollment.Updated fields: b5 - describe event or problem.B6 - relevant tests/laboratory data.B7 - other relevant history.
 
Event or Problem Description
S2444 elegance.It was reported that the subject experienced stent thrombosis during the index procedure.The subject underwent treatment with the eluvia drug-eluting stents and ranger drug-coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion (001) was in the left proximal superficial femoral artery (sfa), left mid sfa, left distal sfa, left proximal popliteal artery, extending up to left mid popliteal artery.The target lesion had a 5.5 mm distal reference vessel diameter with 70% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed by using 4 mm x 220 mm and 6 mm x 120 mm sterling over the wire pta balloon.Treatment of target lesion was performed by dilation using study devices, placement of two 7 mm x 120 mm, one 7 mm x 60 mm, and one 7 mm x 80 mm eluvia drug-eluting stents, followed by 6 mm x 120 mm ranger drug-coated balloon angioplasty.Following which, post-treatment was performed with placement of a 7 mm x 250 mm non-boston scientific stent and balloon dilation was performed by using a 6 mm x 60 mm non-boston scientific balloon, 7 mm x 80 mm sterling over the wire pta balloon, and 7 mm mustang balloon.Post treatment, the final residual stenosis was noted to be 30%.During the treatment of target lesion (001), angiography performed revealed under expansion of the 7 mm x 120 mm eluvia drug eluting stent, placed fin the left sfa.Following which, the stent was extended to endarterectomized portion of left sfa with 7 mm x 120 mm and 7 mm x 60 mm eluvia drug eluting stents in an overlapping manner.Subsequently, the under expanded stent was treated with balloon dilation using 7 mm x 80 mm sterling balloon, however, angiography revealed sluggish flow through sfa stent.Hence, attempt was made to expand the stent with lithotripsy using an unknown 6 mm x 60 mm balloon.Angiography performed revealed flow limiting dissection which was treated with placement of 7 mm x 80 mm eluvia stent.Post procedural angiography performed revealed under expanded eluvia drug eluting stent and possible thrombus in the stent placed in the left sfa.In response to the event, a non-boston scientific stent was deployed from above knee popliteal artery to the proximal sfa.Following which, aggressive angioplasty was performed to treat the under expanded stent with 7 mm mustang balloon which resulted in the full expansion of the sfa stent.Angiography performed revealed sluggish flow in the sfa stent with no evidence of residual stenosis or thrombus.On (b)(6) 2023, the subject was discharged from the hospital.It was further reported that the target lesion had a proximal reference vessel diameter of 6.5 mm and a lesion length of 250 mm.On (b)(6) 2023 during the index procedure, occlusion noted in the left common femoral artery and sfa were treated with endarterectomy followed by pre-dilation of sfa and popliteal artery using 4mm x 220 mm sterling pta and angioplasty of left sfa with 6mm x 120 mm sterling balloon.Due to extensive calcific disease and multiple dissection planes, 7mm x 120 mm eluvia stent was placed from left distal sfa to proximal sfa.The previously reported flow-limiting dissection was further reported to be grade e in the left above knee popliteal artery, and was attributed to the 6mm x 120mm sterling balloon.Post procedure, angiography performed revealed filling defect with possible thrombus in the mid segment of left sfa stent.
 
Event or Problem Description
It was reported that the subject experienced stent thrombosis during the index procedure.The subject underwent treatment with the eluvia drug-eluting stents and ranger drug-coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion (001) was in the left proximal superficial femoral artery (sfa), left mid sfa, left distal sfa, left proximal popliteal artery, extending up to left mid popliteal artery.The target lesion had a 5.5 mm distal reference vessel diameter with 70% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed by using 4 mm x 220 mm and 6 mm x 120 mm sterling over the wire pta balloon.Treatment of target lesion was performed by dilation using study devices, placement of two 7 mm x 120 mm, one 7 mm x 60 mm, and one 7 mm x 80 mm eluvia drug-eluting stents, followed by 6 mm x 120 mm ranger drug-coated balloon angioplasty.Following which, post-treatment was performed with placement of a 7 mm x 250 mm non-boston scientific stent and balloon dilation was performed by using a 6 mm x 60 mm non-boston scientific balloon, 7 mm x 80 mm sterling over the wire pta balloon, and 7 mm mustang balloon.Post treatment, the final residual stenosis was noted to be 30%.During the treatment of target lesion (001), angiography performed revealed under expansion of the 7 mm x 120 mm eluvia drug eluting stent, placed fin the left sfa.Following which, the stent was extended to endarterectomized portion of left sfa with 7 mm x 120 mm and 7 mm x 60 mm eluvia drug eluting stents in an overlapping manner.Subsequently, the under expanded stent was treated with balloon dilation using 7 mm x 80 mm sterling balloon, however, angiography revealed sluggish flow through sfa stent.Hence, attempt was made to expand the stent with lithotripsy using an unknown 6 mm x 60 mm balloon.Angiography performed revealed flow limiting dissection which was treated with placement of 7 mm x 80 mm eluvia stent.Post procedural angiography performed revealed under expanded eluvia drug eluting stent and possible thrombus in the stent placed in the left sfa.In response to the event, a non-boston scientific stent was deployed from above knee popliteal artery to the proximal sfa.Following which, aggressive angioplasty was performed to treat the under expanded stent with 7 mm mustang balloon which resulted in the full expansion of the sfa stent.Angiography performed revealed sluggish flow in the sfa stent with no evidence of residual stenosis or thrombus.On 14-aug-2023, the subject was discharged from the hospital.It was further reported that the target lesion had a proximal reference vessel diameter of 6.5 mm and a lesion length of 250 mm.On (b)(6) 2023 during the index procedure, occlusion noted in the left common femoral artery and sfa were treated with endarterectomy followed by pre-dilation of sfa and popliteal artery using 4mm x 220 mm sterling pta and angioplasty of left sfa with 6mm x 120 mm sterling balloon.Due to extensive calcific disease and multiple dissection planes, 7mm x 120 mm eluvia stent was placed from left distal sfa to proximal sfa.The previously reported flow-limiting dissection was further reported to be grade e in the left above knee popliteal artery, and was attributed to the 6mm x 120mm sterling balloon.Post procedure, angiography performed revealed filling defect with possible thrombus in the mid segment of left sfa stent.It was further reported that in response to the under expanded eluvia revealed in the post-procedure imaging, 2 mg of tpa was administered directly into distal anterior tibial artery (ata) with combination of nitro and verapamil.In addition, the angioplasty performed to treat the under expanded stent was performed using a 2 mm x 40 mm coyote balloon (previously reported to be a 7 mm mustang balloon).Final angiography revealed brisk flow from popliteal artery, anterior tibial artery, dorsalis pedis (dp) with no evidence of filling defects up to the foot.Patch angioplasty was performed and closed with 5-0 prolene suture.At the completion, subject had left dp pulse and multiphasic left dp signal.
 
Additional Manufacturer Narrative
A2 - age at time of event: the patient was 73 years old at the time of study enrollment.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Corrected fields: b5 - describe event or problem.
 
Event or Problem Description
It was reported that the subject experienced stent thrombosis during the index procedure.The subject underwent treatment with the eluvia drug-eluting stents and ranger drug-coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion (001) was in the left proximal superficial femoral artery (sfa), left mid sfa, left distal sfa, left proximal popliteal artery, extending up to left mid popliteal artery.The target lesion had a 5.5 mm distal reference vessel diameter with 70% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed by using 4 mm x 220 mm and 6 mm x 120 mm sterling over the wire pta balloon.Treatment of target lesion was performed by dilation using study devices, placement of two 7 mm x 120 mm, one 7 mm x 60 mm, and one 7 mm x 80 mm eluvia drug-eluting stents, followed by 6 mm x 120 mm ranger drug-coated balloon angioplasty.Following which, post-treatment was performed with placement of a 7 mm x 250 mm non-boston scientific stent and balloon dilation was performed by using a 6 mm x 60 mm non-boston scientific balloon, 7 mm x 80 mm sterling over the wire pta balloon, and 7 mm mustang balloon.Post treatment, the final residual stenosis was noted to be 30%.During the treatment of target lesion (001), angiography performed revealed under expansion of the 7 mm x 120 mm eluvia drug eluting stent, placed fin the left sfa.Following which, the stent was extended to endarterectomized portion of left sfa with 7 mm x 120 mm and 7 mm x 60 mm eluvia drug eluting stents in an overlapping manner.Subsequently, the under expanded stent was treated with balloon dilation using 7 mm x 80 mm sterling balloon, however, angiography revealed sluggish flow through sfa stent.Hence, attempt was made to expand the stent with lithotripsy using an unknown 6 mm x 60 mm balloon.Angiography performed revealed flow limiting dissection which was treated with placement of 7 mm x 80 mm eluvia stent.Post procedural angiography performed revealed under expanded eluvia drug eluting stent and possible thrombus in the stent placed in the left sfa.In response to the event, a non-boston scientific stent was deployed from above knee popliteal artery to the proximal sfa.Following which, aggressive angioplasty was performed to treat the under expanded stent with 7 mm mustang balloon which resulted in the full expansion of the sfa stent.Angiography performed revealed sluggish flow in the sfa stent with no evidence of residual stenosis or thrombus.On (b)(6) 2023, the subject was discharged from the hospital.It was further reported that the target lesion had a proximal reference vessel diameter of 6.5 mm and a lesion length of 250 mm.On (b)(6) 2023 during the index procedure, occlusion noted in the left common femoral artery and sfa were treated with endarterectomy followed by pre-dilation of sfa and popliteal artery using 4mm x 220 mm sterling pta and angioplasty of left sfa with 6mm x 120 mm sterling balloon.Due to extensive calcific disease and multiple dissection planes, 7mm x 120 mm eluvia stent was placed from left distal sfa to proximal sfa.The previously reported flow-limiting dissection was further reported to be grade e in the left above knee popliteal artery, and was attributed to the 6mm x 120mm sterling balloon.Post procedure, angiography performed revealed filling defect with possible thrombus in the mid segment of left sfa stent.It was further reported that in response to the under expanded eluvia revealed in the post-procedure imaging, 2 mg of tpa was administered directly into distal anterior tibial artery (ata) with combination of nitro and verapamil.In addition, the angioplasty performed to treat the under expanded stent was performed using a 2 mm x 40 mm coyote balloon (previously reported to be a 7 mm mustang balloon).Final angiography revealed brisk flow from popliteal artery, anterior tibial artery, dorsalis pedis (dp) with no evidence of filling defects up to the foot.Patch angioplasty was performed and closed with 5-0 prolene suture.At the completion, subject had left dp pulse and multiphasic left dp signal.
 
Additional Manufacturer Narrative
A2 - age at time of event: the patient was 73 years old at the time of study enrollment.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Investigation results: device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key17842985
Report Number2124215-2023-51998
Device Sequence Number19913620
Product Code NIU
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0031481708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer12/04/2023
11/13/2025
05/11/2026
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date12/20/2023
12/11/2025
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 MM X 220 MM STERLING.; 4 MM X 220 MM STERLING.; 4 MM X 220 MM STERLING.; 6 MM X 120 MM RANGER.; 6 MM X 120 MM RANGER.; 6 MM X 120 MM RANGER.; 6 MM X 120 MM STERLING.; 6 MM X 120 MM STERLING.; 6 MM X 120 MM STERLING.; 7 MM X 120 MM ELUVIA.; 7 MM X 120 MM ELUVIA.; 7 MM X 120 MM ELUVIA.; 7 MM X 60 MM ELUVIA.; 7 MM X 60 MM ELUVIA.; 7 MM X 60 MM ELUVIA.; 7 MM X 80 MM ELUVIA.; 7 MM X 80 MM ELUVIA.; 7 MM X 80 MM ELUVIA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient RaceBlack Or African American